• Title of article

    The evaluation of American options in a stochastic volatility model with jumps: An efficient finite element approach

  • Author/Authors

    Luca Vincenzo Ballestra، نويسنده , , Carlo Sgarra and Maurizio Vianello، نويسنده ,

  • Issue Information
    دوهفته نامه با شماره پیاپی سال 2010
  • Pages
    20
  • From page
    1571
  • To page
    1590
  • Abstract
    We consider the problem of pricing American options in the framework of a well-known stochastic volatility model with jumps, the Bates model. According to this model the asset price is described by a jump-diffusion stochastic differential equation in which the jump term consists of a Lévy process of compound Poisson type, while the volatility is modeled as a CIR-type process correlated with the asset price. Pricing American options under the Bates model requires us to solve a partial integro-differential equation with the final condition and boundary conditions prescribed on a free boundary. In this paper a numerical method for solving such a problem is proposed. In particular, first of all, using a Richardson extrapolation technique, the problem is reduced to a problem with fixed boundary. Then the problem obtained is solved using an ad hoc finite element method which efficiently combines an implicit/explicit time stepping, an operator splitting technique, and a nonuniform mesh of right-angled triangles. Numerical experiments are presented showing that the option pricing algorithm developed in this paper is extremely accurate and fast. In particular it is significantly more efficient than other numerical methods that have recently been proposed for pricing American options under the Bates model.
  • Keywords
    Option pricing , Stochastic volatility , Finite elements , Lévy processes
  • Journal title
    Computers and Mathematics with Applications
  • Serial Year
    2010
  • Journal title
    Computers and Mathematics with Applications
  • Record number

    921664